MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160902
Medical Device Problem Codes Partial Blockage (1065); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d-curve and a clot on the catheter was observed.During the procedure, the octaray catheter was noted to have clot formation at the lumen and did not irrigate sufficiently.The activated clotting time (act) was maintained at 360 throughout the procedure, and irrigation was confirmed on the octaray catheter before insertion into the body.Upon noticing the clot, the physician took a new catheter to complete the procedure.There was no patient impact and the procedure was not delayed.
 
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 30-may-2022.The device evaluation was completed on 06-jun-2022.It was reported that a patient underwent an atrial tachycardia ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d curve and a clot on the catheter was observed.During the procedure, the octaray catheter was noted to have clot formation at the lumen and did not irrigate sufficiently.The activated clotting time (act) was maintained at 360 throughout the procedure, and irrigation was confirmed on the octaray catheter before insertion into the body.Upon noticing the clot, the physician took a new catheter to complete the procedure.There was no patient impact and the procedure was not delayed.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection and functional test of the returned device.The device was inspected, and no physical damage was found.A clot was found on the tip area in the returned octaray nav.Patency testing was performed in accordance with bwi procedures.A patency test was performed, per bwi procedures.The catheter failed the test since the irrigation tube was occluded with reddish-brown material at the tip, which could be dried blood.This condition could be related to the irrigation issue.The instructions for use contain the following instruction: the tip electrodes must be inspected for coagulum/ clots.Remove any coagulum/ clots with a sterile gauze pad dampened with sterile saline.It also contains the following precautions: flush the catheter with heparinized saline prior to insertion into the body.A manufacturing record evaluation was performed for the finished device number 30667005l, and no internal actions related to the complaint were found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14079845
Report Number2029046-2022-00778
Device Sequence Number5276413
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2022
Device Model NumberD160902
Device Catalogue NumberD160902
Device Lot Number30667005L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND CATHETER
Patient SexUnknown